PROTEIN IN URINE

Hi everyone. I am turning to you for information again.

I had my eleventh Avastin treatment today, but the nurse had to check with the onc first, as I had protein in my urine. I asked her what this signified but she wasn't really very forthcoming. Can anyone tell me what causes this and what the issues are with this condition?

Also, I am having a lot of foot pain, which I know is a side effect of the Avastin. I use the Epsom salts soak, which I think eases temporarily but have read about taking L glutamine for this pain. Has anyone tried this and would it be worth taking it , or have I left it too late to start taking it now?

Jenny

11 Replies

oldestnewest
  • Hi Jenny, I would suggest you increase your water intake to see if this might clear the protein, I didnt have this problem while on Avastin but it can happen, Some oncologists prefer to stop Avastin to give your body a chance to heal. Perhaps ask your oncologist at your next visit, I assume they did go ahead with treatment as you havent mentioned this, The foot and ankle pain can be sore, I did find epsom salts good and I got a tubigrip support for my ankles, Some days were better than others but it does improve once Avastin is finished. I havent taken glutamin but would be wary of taking anything unless prescribed by your doctor while on treatment.

  • Hi Suzuki, hopefully it will have dropped by the next treatment. I am reassured that the foot pain gets better once off the Avastin. I rather thought it might be permanent. Sitting with my feet in an Epsom salts soak now!

    Jenny

  • Hi Jenny, I believe that protein in urine is a possible side effect from avastin, I'm sure your oncologist will be aware of this and will monitor you closely. I think the nurse was wrong not to discuss this with you if only to put your mind at rest. I would try to discuss it with the oncologist at your next visit so you have the relevant information you need. In the meantime, like Suzuki says, perhaps you should have lots of fluids to help flush your renal system.

    I hope your pain improves soon, if not, again speak to your oncologist.

    Take lots of care ❤xx Jane

  • Hi Jane. I don't see the onc til May but I am sure the chemo nurse will consult with him if the protein is up next time. I will keep taking the water!

    jenny

  • I had 18 lots of Avastin and had level 1 protein in urine at numbers 15 and 16 only! They asked the onc and it was ok to go ahead with the Avastin as this was a low level of protein. It is a sign of raised blood pressure and a known side effect of Avastin. Things normalised for me of their own accord and my urine was clear of protein at 17 and 18. I was put on blood pressure meds at about the 4th Avastin when bp started to go up - I am now being monitored to see if I can come off it. Apparently there are 3 levels of protein and Level 1 was acceptable to carry on with the Avastin.

  • Thanks for that info

    If it's raised next time, I will ask about the level.when they checked my BP it was fineJenny

  • Hi

    Protein in your urine can be because of avastin and indicate the drug is affecting your kidneys. Depending on the level of proten it is my understanding that you cannot have more avastin.

    Acupuncture can really help footpath. I have not tried L-g.

    Hope this helps.

    Susan

  • I too had a low level of protein throughout the 18 Avastin treatments and considerable foot pain so just invested in some really good soft sole shoes which has helped enormously. The pain wasn't consistent and did get better since finishing a couple of months ago. My blood pressure was fine but they do worry about the kidney damage that Avastin can do so the protein will be monitored carefully. All the best to you and hope you reach the end of treatment without too many hiccups. Love and hugs 💐

  • I am reassured that your foot pain has got better since finishing Avastin. Some days I feel I am hobbling around like the little old lady I am!

    Jenny

  • I also had foot pain. It's Lantau fascititis . It hurts mainly in morning and end of day. I did go to physical therapy and do some simple excercise S that seems to help. This is in conjunction with neuropathy. ( from 36 Rd of chemo) Started at sixteenth treatment of first round. Does feel better but always there. Look up planters fascititis . Good luck

    Carole Lynn

  • Plantar sorry

You may also like...